Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 9, 2021Dillon County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jun 9, 2021, 7:01 PM EDT for Dillon County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 7:01 PM EDT (23:01 UTC)
Expired
Jun 9, 2021, 7:30 PM EDT
In force
29 min
Issued by
NWS Wilmington, NC

County Dillon County, SC

The radar

The Wilmington radar (KLTX), 74 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WWUS82 KILM 092301
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
701 PM EDT Wed Jun 9 2021
 
NCZ087-SCZ024-033-092330-
Robeson NC-Marion SC-Dillon SC-
701 PM EDT Wed Jun 9 2021

...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL ROBESON...DILLON AND
NORTHEASTERN MARION COUNTIES UNTIL 730 PM EDT...

At 700 PM EDT, Doppler radar was tracking a strong thunderstorm over
Latta, or near Dillon, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dillon, Latta, Lake View, Sellers, Fork, Zion, Barnesville, Floydale,
Smithboro, Kemper, Nichols, Marietta and Mcleod Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3446 7901 3435 7902 3435 7903 3434 7904
      3431 7904 3431 7906 3429 7908 3429 7909
      3428 7909 3428 7910 3426 7913 3422 7914
      3421 7915 3426 7953 3444 7951
TIME...MOT...LOC 2300Z 273DEG 29KT 3435 7943 

$$

MBB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:16 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 9, 3:16 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
316 PM EDT Wed Jun 9 2021

.SYNOPSIS...
Warm and humid weather the next few days with increasing
thunderstorm coverage ahead of a cold front that arrives late
Friday. The weekend will be a bit cooler behind the front but
showers and isolated storms will linger. Warmth returns next
Monday and the next cold front should arrive next Tuesday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
A slightly drier profile has limited convective
coverage to mostly sea breeze activity but this still represents an
over performance as much of the early morning guidance had nothing.
The convection will diminish with the loss of daytime heating but a
couple of clusters of thunderstorms already building in the lee of
the Appalachians in Virginia are headed this way. Some timing
differences but the earlier solutions seem the better option. For
Thursday some NVA in the wake of this activity should delay
convection but the lingering surface trough associated with the
aforementioned convection should get convection going once again by
early afternoon. This boundary may allow convection to linger late
into Thursday night. Similar strategy with temperatures the last few
days, go well above guidance on lows and at or near guidance for
highs.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Prefrontal SW winds allow the area to heat up quickly on Friday with
most places away from the water hitting 90. The front and its parent
shortwave in the NW flow will then bring fairly widespread showers
and thunderstorms. Wind fields don't appear to support any
organization of convection/severe weather threat and the SPC Day 3
outlook appears to concur (should this change in future forecasts
some weak wet microbursts could become hard to rule out).

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Frontal boundary lingers close by to our south, close enough such
that showers remain quite widespread. There should be less thunder
due to lessened instability with highs in mid 80s but with the
shortwave coming through providing deeper ascent there will be a few
rumbles. Rain chances decrease overall and will tend to favor the
coast on Sunday as some post-frontal drying pushes in from the NW.
Solar insolation will cause a few 90 degree readings to show up on
Monday while convective coverage is held to minimal. The next front
arrives on Tuesday but model guidance is suggesting that it will not
have enough moisture to lead to a meaningful rise in rain chances.
Given the time of year however prefer to hold on to slight chance
coverage. A stronger shortwave on Wednesday may provide some added
lift for POPs to be elevated above climatology.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Sea breeze convection will likely be inland enough to for only a
VCSH mention. The NAM has high pops through the forecast period,
with the best window for precip from 10-20Z on Thursday.
Southwest flow through the forecast period.

Extended Outlook...Flight category restrictions are possible in
scattered showers and thunderstorms through this weekend and
with patchy fog and stratus in early mornings.

&&

.MARINE...
Through Thursday night...A southwest flow of 10-15 knots
leaning heavily on the higher side and perhaps a knot or two
above at times will be in place through the near term period. A
slight increase in the strength of the inland surface trough is
the culprit. There may be some temporary distortion of the winds
overnight as its a pretty good bet some thunderstorms will roll
across. Significant seas should be 2-4 feet with the five
footers residing just outside of the zones so a few higher waves
are certainly possible especially late in the period per fetch
persistence.

Friday through Monday...Southwest flow increases on Friday due to
the approach of a cold front. This boundary swings winds to the N by
Saturday. It stalls not to far to the south preventing any surge of
high pressure that often leads to stronger post-frontal winds as
common in the cooler seasons. Wave faces will be steepened by the
wind shift however. North to northeast winds persist into Sunday but
lessen as the boundary weakens. Backing winds on Monday a function
of both the deterioration of the offshore boundary as well as the
approach of another to our NW.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...SHK
MARINE...ILM
Hazardous weather outlook, Jun 9, 3:33 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
333 PM EDT Wed Jun 9 2021

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-056-058-
059-101945-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
333 PM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-101945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
333 PM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-101945-
Coastal Pender-Coastal New Hanover-Coastal Horry-
333 PM EDT Wed Jun 9 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-101945-
Coastal Brunswick-
333 PM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Moderate risk of rip currents possible Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 9, 4:36 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
436 PM EDT WED JUN 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     RIP CURRENTS     HOLDEN BEACH            33.92N 78.31W
06/08/2021                   BRUNSWICK          NC   BROADCAST MEDIA

            *** 1 FATAL ***
            47 Y.O. MALE DROWNED ATTEMPTING TO RESCUE
            TWO CHILDREN CAUGHT IN A RIP CURRENT.

&&

OLIVA
Special weather statement, Jun 9, 5:08 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wilmington NC
508 PM EDT Wed Jun 9 2021

SCZ055-056-092145-
Coastal Georgetown SC-Inland Georgetown SC-
508 PM EDT Wed Jun 9 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL GEORGETOWN COUNTY UNTIL 545
PM EDT...

At 508 PM EDT, Doppler radar was tracking a strong thunderstorm near
Andrews, or 12 miles northwest of Georgetown, moving northeast at 15
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Andrews, Sampit, Plantersville, Graves, Oatland and Yauhannah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3345 7958 3350 7954 3352 7950 3354 7948
      3357 7943 3361 7944 3372 7927 3371 7927
      3370 7926 3371 7924 3369 7925 3370 7921
      3350 7907 3334 7950
TIME...MOT...LOC 2108Z 238DEG 13KT 3346 7948

MBB
Special weather statement, Jun 9, 5:33 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wilmington NC
533 PM EDT Wed Jun 9 2021

SCZ039-092200-
Williamsburg SC-
533 PM EDT Wed Jun 9 2021

...SPECIAL WEATHER STATEMENT FOR NORTHERN WILLIAMSBURG COUNTY UNTIL
600 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingstree, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kingstree, Hemingway, Cades, Nesmith, Morrisville, Indiantown, Henry,
Stuckey and Williamsburg Regional Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3381 7995 3381 7994 3382 7973 3381 7970
      3381 7969 3382 7967 3382 7964 3381 7963
      3378 7950 3378 7944 3379 7943 3356 7945
      3363 7995
TIME...MOT...LOC 2133Z 273DEG 15KT 3372 7987

MBB
Special weather statement, Jun 9, 6:11 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
611 PM EDT Wed Jun 9 2021

SCZ032-033-039-055-092315-
Marion SC-Williamsburg SC-Florence SC-Inland Georgetown SC-
611 PM EDT Wed Jun 9 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTH
CENTRAL GEORGETOWN...SOUTH CENTRAL MARION AND NORTHEASTERN
WILLIAMSBURG COUNTIES UNTIL 715 PM EDT...

At 610 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, or 14 miles southeast of Lake City, moving east at 30
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Johnsonville, Hemingway, Outland, Hannah, Poston, Indiantown, Henry,
Kingsburg and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3390 7927 3387 7926 3384 7926 3383 7925
      3382 7926 3376 7924 3373 7919 3371 7919
      3368 7916 3367 7916 3366 7913 3367 7961
      3388 7966
TIME...MOT...LOC 2210Z 267DEG 26KT 3377 7952

MBB
Special weather statement, Jun 9, 7:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
701 PM EDT Wed Jun 9 2021

NCZ087-SCZ024-033-092330-
Robeson NC-Marion SC-Dillon SC-
701 PM EDT Wed Jun 9 2021

...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL ROBESON...DILLON AND
NORTHEASTERN MARION COUNTIES UNTIL 730 PM EDT...

At 700 PM EDT, Doppler radar was tracking a strong thunderstorm over
Latta, or near Dillon, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dillon, Latta, Lake View, Sellers, Fork, Zion, Barnesville, Floydale,
Smithboro, Kemper, Nichols, Marietta and Mcleod Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3446 7901 3435 7902 3435 7903 3434 7904
      3431 7904 3431 7906 3429 7908 3429 7909
      3428 7909 3428 7910 3426 7913 3422 7914
      3421 7915 3426 7953 3444 7951
TIME...MOT...LOC 2300Z 273DEG 29KT 3435 7943

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:22 PM EDTSpecial Weather StatementILMColumbus38 min
Jun 9, 5:08 PM EDTSpecial Weather StatementILMGeorgetown37 min
Jun 9, 5:33 PM EDTSpecial Weather StatementILMWilliamsburg27 min
Jun 9, 6:11 PM EDTSpecial Weather StatementILMMarion64 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.